MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7211
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 05/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties and shaft break occurred.The 80% in-stent restenosed (isr) target lesion was located in the severely calcified proximal left anterior descending artery (lad).A 4.00mm x 10mm wolverine coronary cutting balloon was introduced but the lesion would not yield.Rota and laser coronary angioplasty were also performed but the isr still would not fully expand.A 4.50mm x 15mm nc emerge balloon catheter was used next but the lesion still would not yield.Another 4.50mm x 8mm nc emerge balloon catheter was advanced and inflated at 22 atmospheres and afterward, the balloon could not be removed.The physician tried going neutral and negative several times.During an attempt to advance the balloon and pull it back, the shaft broke 124 cm from proximal and the distal portion of the device remained stuck in the lesion.On angiography, the balloon appeared to still be partially inflated.The physician attempted to dislodge the detached balloon by putting a wire and balloon next to it.The patient remained stable with part of the anterior wall dead and with slowing flow.The patient was sent to surgery where the balloon was removed.The patient then underwent coronary bypass from the left internal mammary artery to the lad and from a saphenous vein graft to the diagonal artery.The procedure was completed and no further patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned product consisted of an incomplete nc emerge balloon catheter.The device was microscopically and visually examined.At 17.7cm from the strain relief the hypotube of the device was kinked/bent.There was contrast in the inflation lumen.The inflation lumen was stretched down and separated from the distal portion of the device.The total length of the returned device was 121.6cm from the strain relief.The device was missing the distal end of the inflation lumen, guidewire lumen, exit notch, balloon, and tip present upon device return.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11845275
Report Number2134265-2021-06377
Device Sequence Number11619254
Product Code LOX
UDI-Device Identifier08714729846314
UDI-Public08714729846314
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model Number7211
Device Catalogue Number7211
Device Lot Number0026911124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight132